PDA

View Full Version : Amitriptyline and increase in heart rate



jaded jean
27-07-10, 14:16
Hello all
It has only been happening the past couple of days but my heart is beating faster, and my BP is up a little . I have seen on here that with the Amitryptiline it can speed up or whatever, I have not read the info sheet!!
so any ideas please .???:shrug::shrug::shrug::shrug:
Thanks , Jean

LucyA
08-08-10, 15:46
Hi Jean, I have the same thing - been taking amitriptyline for 12 days now. Taken my resting heart rate twice, and it was 92 bpm both times.

On the sheet that comes with the tablets it says tell your doctor, but not to come off them straight away. Are you due to have a follow up appointment to see how you're going with them? If not, I guess you should book one and mention it. I've got mine this Thursday, hopefully he'll say it'll go after a while, and this is just an effect of taking it for the first few weeks.

Not particularly pleasant, especially as a racing heart is reminiscent of a panic attack, eh?! Other than this, I've found them to be really helping, though. Even from day 8 I was feeling calmer. Hope the racing heart goes away for you and you're okay xx

EDIT: Sorry, just read your thread updating this one. I wonder whether it was the citalopram or amitrip? Either way, good luck for the results x

jaded jean
08-08-10, 17:51
Hi Lucya.
I had an ecg done in the end . I had got a cold at the time I had upped my cit then dropped it in a matter of 6 days as I didnt feel too good with it, I am menopausal so really quite a catalogue of possibilities. whenI had the ec the practice nurse said 'well your heart isnt racing now Jean' so that was that I go back for the drs chat about it and my group blood test results on this friday hopefully if I get in!! Will post of course to let all know how get on,
thanks again
Jean

LucyA
11-08-10, 12:45
Hi Jean, that's good news that your heart isn't racing all the time. I've only really had it for a day and it went after that (I think it might still be beating faster than normal, but I can't feel it so I'm not worried), so hopefully it'll be temporary for you too. Good luck on friday!

ann01
24-12-10, 15:18
Hi jean just wanted to ask if the increased heartrate stopped for you on this medication, I am taking 5 mg and my heart rate has been really fast for a week now. Don't know if it's these meds are just my anxiety but it's really worrying me now.
Thanks ann

morganalefay
22-04-11, 14:33
Hi, Ive been taking 10mg of Amitriptyline for about 2 months now, for my migraines, and although it has seemed to work very well for these Ive definately noticed a massive increase in my general anxiety, with panic attacks, rapid breathing, pounding heart and dizziness being really bad for the last two weeks, as well as it making me feel stupidly tired and unable to get anything done. Ive decided to stop it and go and see my doctor, as they have already done a blood test and ruled anemia and hypothyroid out. I would say to check with a doctor, as i have read that these tablets can actually increase anxiety in some cases, even though some are being prescribed it to combat anxiety. I would definately get it checked out! I hope things improve for you all
Morgana x

thenunn
28-12-11, 00:36
Hi all..I've been given amitriptyline 15mg for nerve pain and am on 20mg og citalopram for panic/anxiety. I have had citaloprm for the last 4 years after coming off seroaxt which i'd been on for a long time.Citalopram has been great no side affects after the first 2 weeks and everything was under control I felt great.Since taking the amitryptilene I have been really dozey and have noticed a distinct increase in my anxiety and fearfullness,highly sensitive and emotional..but sadly no help with nerve pain lol. I have aslo noticed an increase in my resting heart rate which is normally 65-71..now it is 80-90 !!! so I am definately not impressed.. I must also say I am also a woman and in menopaue so I know the emotional and anxiety could be that ..but I think it is mainly the amitriptylene..the heart rate definately is and i feel more tense then i did. So i speak to pain team next week and will reduce with a move to stop..they dont help what they were prescribed for and make everything else worse..so they gotta go :))
jan